Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



The Bergman metric on a Stein manifold with a bounded plurisubharmonic function

Authors: Bo-Yong Chen and Jin-Hao Zhang
Journal: Trans. Amer. Math. Soc. 354 (2002), 2997-3009
MSC (2000): Primary 32H10
Published electronically: March 29, 2002
MathSciNet review: 1897387
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this article, we use the pluricomplex Green function to give a sufficient condition for the existence and the completeness of the Bergman metric. As a consequence, we proved that a simply connected complete Kähler manifold possesses a complete Bergman metric provided that the Riemann sectional curvature $\le -A/\rho^2$, which implies a conjecture of Greene and Wu. Moreover, we obtain a sharp estimate for the Bergman distance on such manifolds.

References [Enhancements On Off] (What's this?)

  • 1. Z. Blocki and P. Pflug, Hyperconvexity and Bergman completeness, Nagoya J. Math. 151 (1998), 221-225. MR 2000b:32065
  • 2. B. Y. Chen, The Bergman metric on complete Kähler manifolds, preprint.
  • 3. B. Y. Chen and J. H. Zhang, Bergman exhaustivity, completeness and stability, Adv. Math. (Chinese) 29 (2000), 397-410. CMP 2001:08
  • 4. -----, On Bergman completeness and Bergman stability , Math. Ann. 318 (2000), 517-526. CMP 2001:05
  • 5. K. Diederich and T. Ohsawa, An estimate for the Bergman distance on pseudoconvex domains, Ann. of Math. 141 (1995), 181-190. MR 95j:32039
  • 6. R. E. Greene and H. Wu, Function theory on manifolds which possess a pole, Lecture Notes in Mathematics 699, Springer-Verlag 1979. MR 81a:53002
  • 7. G. Herbort, The Bergman metric on hyperconvex domains, Math. Z. 232 (1999), 183-196. MR 2000i:32020
  • 8. L. Hörmander, An introduction to complex analysis in several variables, 3rd ed., North Holland 1990. MR 91a:32001
  • 9. J. Jost and K. Zuo, Vanishing theorems for $L^2$-cohomology on infinite covering of compact Kähler manifolds and applications in algebraic geometry, Comm. Geom. Anal. 8 (2000), 1-30. MR 2001f:32033
  • 10. M. Klimek, Extremal plruisubharmonic functions and invariant pseudodistances, Bull. Soc. Math. France. 113 (1985),123-142. MR 87d:32032
  • 11. S. Kobayashi, Geometry of bounded domains, Trans. Amer. Math. Soc. 92 (1959), 267-290. MR 22:3017
  • 12. -----, On complete Bergman metrics, Proc. Amer. Math. Soc. 13 (1962), 511-513. MR 25:5192
  • 13. T. Ohsawa, Boundary behavior of the Bergman kernel function on pseudoconvex domains, Publ. RIMS, Kyoto Univ. 20 (1984), 897-902. MR 86d:32025
  • 14. R. Richberg, Stetige streng pseudoconvexe Funktionen, Math. Ann. 175 (1968), 257-286. MR 36:5386
  • 15. N. Sibony, A class of hyperbolic manifolds, In: Recent Developments in Several Complex Variables, Princeton Univ. Press (1981), 357-372. MR 83a:32022
  • 16. Y. T. Siu and S. T. Yau, Complete Kähler manifolds with nonpositive curvature of faster than quadratic decay, Ann. of Math. 105 (1977), 225-264; errata, ibid. 109 (1979), 621-623. MR 55:10719; MR 80h:32022
  • 17. J. L. Stehlé, Fonctions plurisousharmoniques et convexité holomorphe de certains fibrés analytiques, Lecture Notes in Math. Séminaire P. Lelong, Springer-Verlag 474 (1973/1974), 155-179. MR 53:3368
  • 18. W. Zwonek, Completeness, Reinhardt domains and the method of complex geodesics in the theory of invariant functions, Dissertationes Mathematicae 388 (2000), 103 pp. MR 2001h:32016

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 32H10

Retrieve articles in all journals with MSC (2000): 32H10

Additional Information

Bo-Yong Chen
Affiliation: Department of Applied Mathematics, Tongji University, Shanghai 200092, China

Jin-Hao Zhang
Affiliation: Department of Mathematics, Fudan University, Shanghai 200433, China

Keywords: Bergman metric, pluricomplex Green function, sectional curvature, K\"ahler manifold
Received by editor(s): August 1, 2001
Published electronically: March 29, 2002
Additional Notes: The first author was supported by an NSF grant TY10126005 and a grant from Tongji Univ. No. 1390104014
The second author was supported by project G1998030600
Article copyright: © Copyright 2002 American Mathematical Society

American Mathematical Society